Couldn't find what you looking for?

TRY OUR SEARCH!

How long did it take you to get over Zoloft withdrawals? I first started taking Zoloft 100mg in Dec 2009. In April, due to financial issues, I thought it would be best if I try to get off the Zoloft just in case I couldn't afford to see me doctor anymore due to lack of medical insurance. I weaned down to 50 mg around April of this year. Between late April and now, I tried a couple of times to get off, but had symptoms and had to get back on. Now, I've been totallyoff for about a week. It's a bit annoying, as I am fatigued and sluggish at times, and the brain zaps that I get several times a day are annoying too. I'm also starting to gain some of my weight back. The Zoloft helped to curb my appetite before, now I'm eating whatever. A bit of good news is that the nightmares aren't as weird or scary as they were a few days ago.

How long did it take you guys to get the withdrawal symptoms?

Thanks so much.

Loading...

Correction, I meant to ask, How long did it take you guys to get OVER the withdrawal symptoms? I was typing too fast. :-D
Reply

Loading...

It has been a week and a day for me since my last dose, and I am still feeling significant withdrawal symptoms.
Reply

Loading...

um, it's been about two and a half weeks for me and most symptoms are better. At first I felt a little off centered and out of it. I also cried over everything good and bad! But today has been the worst with the zaps! Sometimes when I move my eyes to look at something quickly, I feel like a computer monitor when the picture shakes. I feel like the zaps are n my brain, my skin, my eyes...kind of my whole body. It's not horrible or painful. It's just annoying and makes me a little nautious. Like I said, it's been over two weeks. I was only on 25 mg when I quit. I tapered for only about a week, but then quit completely when I accidently dropping the pills in the dish water. It didn't make sense to me to go get more just to ween off a small does. I want to know the same thing...how long will this take???? I noticed these posts occured at the end of last year, so maybe you guys would have the answer now. THANKS!
Reply

Loading...

Thank you guys for all of your comments. They've really helped me to know what to expect. I had been on Zoloft since 16 and I'm 23 now. My life has changed, and I no longer need the stuff. Also, as small as the chances are, like 1% of all Zoloft users, I was the unlucky one that got hair loss symptoms. So I've decided to stop taking the pills and its been about 4 days, I feel better and my hair is growing back! And I am SO HAPPY that someone else has experienced the brain zaps. Haha, I couldn't figure out how to describe them to anyone but from what you've said, that's EXACTLY what I'm feeling. I tried describing it to my doctor one time and the id**t thought I was an id**t, making up symptoms or something. Anyways, thank you guys!
Reply

Loading...

I was just wondering how it went for you it's been 11 months since you posted this and I am at the week and half mark for my withdrawal symptoms so I was just curious how long it last for you
Reply

Loading...

I was taking 50mg for 2.5 yrs. i went to 25mg for a week then totally off for 6 days. i was o.k. until last night. could not sleep but 4 hours, head ache, nausea and brain zaps. i feel horrible but refuse to go back on that poisen. i still would like to know how long this will last. someone please help me!
Reply

Loading...

I'm replying because I just have talk to someone. I went off Zoloft after 20 years on Sept22. I just took 50 mg. I fought going back on for many days but the feelings of worthlessness and guilt, living in the past, and crying all the time drove me back. I hope to feel better soon. I hope you are too. I don't know how I got this way but may no one ever feel the way I feel.



Thank You
Reply

Loading...

Hi,

Just dont give up! I was on 50mg for exactly 3 years. I tapered down also and the first week i was completely off was a nightmare. Especially the fifth day for some reason. I have been completely off for 3 months and i feel great! Just dont give up! Melatonin helped me sleep at the begining. This forum was a big help also...you are not alone !

Reply

Loading...

I have been on Zoloft 100 mg for 4 years, due to pregnancy my doctor and I have decided it is best to stop taking Zoloft. I began weaning of Zploft starting with  50 mg for two weeks then 25 mg for two weeks and it has been 5 days since I have taken any. I feel  horrible. I am dizzy and am having what has been expressed in other comments as "brain zaps", irritability, pressure headaches, nausea along with mild nightmares as well as sleeping more than normal. I have also been crying just because it seem to relieve some of the pressure and dizziness. I had never experienced anything like this, I am hoping it ends soon. However the post on this page have been helpful and reassuring that the withdraw symptoms I am having are somewhat expected for this medication.        

Reply

Loading...

I was on 100 mg for about 2.5 years for post partum depression. I tried cold turkey a few times and the symptoms were awful for me the brainzaps feel like my brain is dehydrated and being squeezed dry with a net. I've been weepy and manic. For me eating junk fast food has been a quick fix for some of the withdrawal symptoms. I feel like Homer Simpson eating a mcrib or ribblet, lol. I went down to 50mg for three weeks and then 25mg for two weeks and now it's been a whole week clean and I just want to feel normal again. If I even know what normal feels like.
Reply

Loading...

I was on Zoloft (Sertraline) for eight years, peaking at a 200mg dose for 3 years.

Over the last few months I weaned myself off the stuff and as of now I haven't taken it for about a month and a half. I still feel pretty awful. Most days I lay in bed for several hours on end because it's such a drag to be up and about.

I have no idea how long it'll take my brain to re-adjust to the absence of synthetically generated serotonin, but right now everyday is an adventure in numbness and I can't go a few hours without an involuntary twitch or brain zap. Zoloft only made my life worse, my problems aren't solved, and I feel just as bad compared to the time before I started taking Zoloft. 

Unless you wanna take Zoloft for the rest of your life, I would seriously choose against taking it in the first place because getting off it will feel worse than anything beforehand.

As for quitting, I recommend cutting your dosage in half for an equal amount of time proportionate to the length of time on Zoloft and how high the dosage is (for me I spent a month at 100mg, a month at 50, then one at 25) and even then your withdrawal symptoms are dependent on how long you were taking Zoloft, your dosage, diet, and amount of daily exercise.

Reply

Loading...

I am here with an update to my previous post. I think I am in the clear about a month later. I have been going to the gym and lifting weights about 5x a week and I really think that has been a huge help. I haven't felt any brain zaps in over two weeks. I still feel sick when it's been too long between meals and I think that could be because Zoloft messes with your blood sugar, but I started taking magnesium citrate for that and it has helped.
I am now having pretty strong emotions and that's better than being a lump who doesn't give a c**p about anything. Which is how I felt on Zoloft.
Just wanted to give y'all some hope, there is light at the end of the tunnel not too far away.
Reply

Loading...


Thanks for your comment. I have been off for about 3 weeks and I am feeling pretty good. I am a little more easily weepy. The only thing that bothers me now is the occasional dizzy head. Of course being off the medication I fear that I have a brain tumor or something. I am trying to incorporate more exercise and vitamins, etc into my life also. I'll keep pushing through...
Reply

Loading...


I hear ya! I have been tapering off for about a month and a half now.....I am down to taking just about nothing. I don't know why I am even taking it when it is such a small dose....probably a safety net type of thing? I felt awesome the whole time weaning off...it was weird...kinda like everything seemed so different and beautiful...but now, I have been feeling flu-like symptoms, headaches, brain fog/zaps, weakness, dizziness...it sucks! I am hoping this stops soon! BTW- I had been taking it for about 5 years.
Reply

Loading...